Alert archive / Oregon / Wind Advisories in 2020
Wind Advisory 22, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 29, 2020, 2:05 PM PST for Modoc County, California; Klamath County, Lake County, Oregon. It took effect at Nov 30, 2020, 4:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2020, 2:05 PM PST (22:05 UTC)
- In effect from
- Nov 30, 2020, 4:00 AM PST
- Expired
- Nov 30, 2020, 2:47 PM PST
- In force
- 11 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045 WWUS76 KMFR 292205 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 205 PM PST Sun Nov 29 2020 ORZ030-031-301200- /O.NEW.KMFR.WI.Y.0022.201130T1200Z-201201T0000Z/ /O.EXT.KMFR.AS.Y.0003.000000T0000Z-201130T1200Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Beatty, Bly, Chemult, Crescent, Gilchrist, Sprague River, Adel, Lakeview, and Valley Falls 205 PM PST Sun Nov 29 2020 ...AIR STAGNATION ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY... ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST MONDAY... * WHAT...For the Air Stagnation Advisory, poor air quality. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern and Eastern Klamath County and Western Lake County and Central and Eastern Lake County. * WHEN...For the Air Stagnation Advisory, until 4 AM PST Monday. For the Wind Advisory, from 4 AM to 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Air stagnation is likely to result in diminishing air quality with time, especially in and near areas with significant sources of air pollution. * ADDITIONAL DETAILS...There will be areas of strong crosswinds on Oregon highway 31 between Paisley and Silver Lake. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. People with respiratory illness should follow their physician's advice for dealing with diminished air quality. N95 masks are effective at filtering out the majority of harmful air particulates. State air quality agencies highly recommend that no outdoor burning occur and that residential wood burning devices be limited as much as possible. According to state air quality agencies, prolonged periods of stagnant air can hold pollutants close to the ground where people live and breathe. Check with your local burn agency for any current restrictions in your area. && $$ CAZ085-301200- /O.NEW.KMFR.WI.Y.0022.201130T1200Z-201201T0000Z/ Modoc County- 205 PM PST Sun Nov 29 2020 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In the Warner Mountains of Modoc County. * WHEN...From 4 AM to 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ023>029-301200- /O.EXT.KMFR.AS.Y.0003.000000T0000Z-201130T1200Z/ Central Douglas County-Eastern Curry County and Josephine County- Eastern Douglas County Foothills-Jackson County- South Central Oregon Cascades- Siskiyou Mountains and Southern Oregon Cascades-Klamath Basin- Including the cities of Drain, Elkton, Roseburg, Sutherlin, Green, Myrtle Creek, Canyonville, Grants Pass, Cave Junction, Steamboat, Toketee Falls, Medford, Ashland, Altamont, and Klamath Falls 205 PM PST Sun Nov 29 2020 ...AIR STAGNATION ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY... * WHAT...Poor air quality. * WHERE...Central Douglas County...Eastern Curry County and Josephine County...Eastern Douglas County Foothills...Jackson County...South Central Oregon Cascades...Siskiyou Mountains and Southern Oregon Cascades...Klamath Basin. * WHEN...Until 4 AM PST Monday. * IMPACTS...Air stagnation is likely to result in diminishing air quality with time, especially in and near areas with significant sources of air pollution. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... People with respiratory illness should follow their physician's advice for dealing with diminished air quality. N95 masks are effective at filtering out the majority of harmful air particulates. State air quality agencies highly recommend that no outdoor burning occur and that residential wood burning devices be limited as much as possible. According to state air quality agencies, prolonged periods of stagnant air can hold pollutants close to the ground where people live and breathe. Check with your local burn agency for any current restrictions in your area. && $$ Visit us at https://www.weather.gov/Medford
3 follow-up statements
209 WWUS76 KMFR 301136 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 336 AM PST Mon Nov 30 2020 ORZ030-031-010000- /O.EXP.KMFR.AS.Y.0003.000000T0000Z-201130T1200Z/ /O.CON.KMFR.WI.Y.0022.201130T1200Z-201201T0000Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Beatty, Bly, Chemult, Crescent, Gilchrist, Sprague River, Adel, Lakeview, and Valley Falls 336 AM PST Mon Nov 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...AIR STAGNATION ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Northern and Eastern Klamath County and Western Lake County and Central and Eastern Lake County. This includes areas along Highway 31 near Summer Lake. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ023>029-301245- /O.EXP.KMFR.AS.Y.0003.000000T0000Z-201130T1200Z/ Central Douglas County-Eastern Curry County and Josephine County- Eastern Douglas County Foothills-Jackson County- South Central Oregon Cascades- Siskiyou Mountains and Southern Oregon Cascades-Klamath Basin- Including the cities of Drain, Elkton, Roseburg, Sutherlin, Green, Myrtle Creek, Canyonville, Grants Pass, Cave Junction, Steamboat, Toketee Falls, Medford, Ashland, Altamont, and Klamath Falls 336 AM PST Mon Nov 30 2020 ...AIR STAGNATION ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... $$ CAZ085-010000- /O.CON.KMFR.WI.Y.0022.201130T1200Z-201201T0000Z/ Modoc County- 336 AM PST Mon Nov 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In the Warner Mountains of Modoc County. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
490 WWUS76 KMFR 301250 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 450 AM PST Mon Nov 30 2020 CAZ085-ORZ030-031-010000- /O.CON.KMFR.WI.Y.0022.000000T0000Z-201201T0000Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 450 AM PST Mon Nov 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...In California, the Warner Mountains of Modoc County. In Oregon, Northern and Eastern Klamath County and Western Lake County and Central and Eastern Lake County. This includes areas along Highway 31 near Summer Lake. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
852 WWUS76 KMFR 302247 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 247 PM PST Mon Nov 30 2020 ORZ030-031-012100- /O.CAN.KMFR.WI.Y.0022.000000T0000Z-201201T0000Z/ /O.NEW.KMFR.AS.Y.0004.201202T0600Z-201205T1800Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Beatty, Bly, Chemult, Crescent, Gilchrist, Sprague River, Adel, Lakeview, and Valley Falls 247 PM PST Mon Nov 30 2020 ...AIR STAGNATION ADVISORY IN EFFECT FROM 10 PM TUESDAY TO 10 AM PST SATURDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...Increased chances for diminished air quality. * WHERE...Valleys of Northern and Eastern Klamath County and Western Lake County and Central and Eastern Lake County to include Lakeview, Bly, Valley Falls. * WHEN...From 10 PM Tuesday to 10 AM PST Saturday. * IMPACTS...Air stagnation is likely to result in diminishing air quality with time, especially in and near areas with significant sources of air pollution. There is potential for health issues for people with respiratory problems if precautions are not taken. * ADDITIONAL DETAILS...Breezy conditions are possible Thursday and this would bring a period of better mixing but stagnant conditions are likely to return on Friday. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... People with respiratory illness should follow their physician's advice for dealing with diminished air quality. N95 masks are effective at filtering out the majority of harmful air particulates. State air quality agencies highly recommend that no outdoor burning occur and that residential wood burning devices be limited as much as possible. According to state air quality agencies, prolonged periods of stagnant air can hold pollutants close to the ground where people live and breathe. Check with your local burn agency for any current restrictions in your area. && $$ CAZ085-010000- /O.CAN.KMFR.WI.Y.0022.000000T0000Z-201201T0000Z/ Modoc County- 247 PM PST Mon Nov 30 2020 ...WIND ADVISORY IS CANCELLED... Winds have diminished. $$ ORZ023>026-012100- /O.NEW.KMFR.AS.Y.0004.201202T0600Z-201205T1800Z/ Central Douglas County-Eastern Curry County and Josephine County- Eastern Douglas County Foothills-Jackson County- Including the cities of Drain, Elkton, Roseburg, Sutherlin, Green, Myrtle Creek, Canyonville, Grants Pass, Cave Junction, Steamboat, Toketee Falls, and Medford 247 PM PST Mon Nov 30 2020 ...AIR STAGNATION ADVISORY IN EFFECT FROM 10 PM TUESDAY TO 10 AM PST SATURDAY... * WHAT...Increased chances for diminished air quality. * WHERE...Central Douglas County, Eastern Curry County and Josephine County, Eastern Douglas County Foothills and Jackson County including Roseburg, Grants Pass, Cave Junction, and Medford. * WHEN...From 10 PM Tuesday to 10 AM PST Saturday. * IMPACTS...Air stagnation is likely to result in diminishing air quality with time, especially in and near areas with significant sources of air pollution. Diminished air quality is likely to cause health issues for people with respiratory problems if precautions are not taken. * ADDITIONAL DETAILS...Periods of breezy conditions are expected Tuesday and Wednesday at the southern end of Bear Creek Valley to include Ashland, and this should keep the air well mixed in these areas through Wednesday. We may add Ashland to the Advisory later if conditions warrant. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... People with respiratory illness should follow their physician's advice for dealing with diminished air quality. N95 masks are effective at filtering out the majority of harmful air particulates. State air quality agencies highly recommend that no outdoor burning occur and that residential wood burning devices be limited as much as possible. According to state air quality agencies, prolonged periods of stagnant air can hold pollutants close to the ground where people live and breathe. Check with your local burn agency for any current restrictions in your area. && $$ ORZ029-012100- /O.NEW.KMFR.AS.Y.0004.201202T0600Z-201205T1800Z/ Klamath Basin- Including the cities of Altamont and Klamath Falls 247 PM PST Mon Nov 30 2020 ...AIR STAGNATION ADVISORY IN EFFECT FROM 10 PM TUESDAY TO 10 AM PST SATURDAY... * WHAT...Increased chances for diminished air quality. * WHERE...Klamath Basin to include Klamath Falls and Altamont. * WHEN...From 10 PM Tuesday to 10 AM PST Saturday. * IMPACTS...Air stagnation is likely to result in diminishing air quality with time, especially in and near areas with significant sources of air pollution. Diminished air quality is likely to cause health issues for people with respiratory problems if precautions are not taken. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... People with respiratory illness should follow their physician's advice for dealing with diminished air quality. N95 masks are effective at filtering out the majority of harmful air particulates. State air quality agencies highly recommend that no outdoor burning occur and that residential wood burning devices be limited as much as possible. According to state air quality agencies, prolonged periods of stagnant air can hold pollutants close to the ground where people live and breathe. Check with your local burn agency for any current restrictions in your area. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 29, 2:05 PM PST, 0 minutes earlier.
Area forecast discussion, Nov 29, 2:05 PM PST, 0 minutes before
Area Forecast Discussion
National Weather Service Medford OR
205 PM PST Sun Nov 29 2020
.DISCUSSION...29/12Z NAM/GFS in.
Areas of ow clouds and fog are hanging in over the west side
valleys this afternoon, along with some patches of higher clouds.
A ridge over the area is allowing stagnant conditions to continue.
Inversions over the valleys will be slow to burn off today and
some areas may not clear at all. Winds in the valleys will be
light, but above the inversions, mostly clear conditions prevail.
The ridge will move out to the east later today.
An upper level trough will move onshore late tonight into Monday,
and it will push a front onshore around that time. This will be
the most significant system between now and Saturday, but that is
not saying much...it will be on the weak side.
Light rain will develop late tonight along the coast. There could
be a brief period of gusty winds with the front, but nothing
extreme. Precipitation will spread inland to the Cascades Monday
morning, but downslope flow and a general lack of upper support
will prevent much precipitation from getting east of the Cascades.
The heaviest precipitation...0.25 to around 0.50 inches...will
occur along the coast, in the Coast Range and over the Cascades
north of Highway 140. 3 to 6 inches of snow will occur above 4000
feet north of Highway 140, including at Crater/Diamond Lakes. 700
mb flow will peak at 50-55kt Monday morning east of the Cascades,
and a Wind Advisory will be issued for some locations there.
Precipitation will taper off the to showers by Monday afternoon,
then end Monday evening.
Dry weather and air stagnation will return, as another ridge will
build into the area Monday. This one will be stronger and, while
it won't quite make it to omega block status, it will progress
east very slowly, making for a dry week.
Extended discussion...Wednesday morning 02 Dec through Sunday
night 06/07 Dec 2020. Not much change in the extended period.
Strong upper level ridging remains in the forecast and another
period of stagnant air with dry conditions and overnight/morning
fog and freezing fog for west side valleys remains the story.
Models show a trough approaching the area on Thursday, however, it
weakens considerably as it moves into the strong upper ridge. The
energy from this trough gets shunted to the south and any
moisture gets absorbed by the dry air from the ridge. It does,
however, help to shift the pattern some by knocking the ridge down
a bit. Another, stronger trough follows late Saturday into
Sunday, but it also weakens as it moves into the area.
Deterministic models as well as the vast majority of the ensembles
maintain dry conditions with this frontal passage. However, it
may be enough to mix out some of the stagnant air that will have
settled and persisted in the valleys during the previous week.
Looking past next weekend, the National Blend of Models, as well as
the vast majority of model ensembles for both the GFS and EC,
support mostly dry conditions continuing into the second week of
December. Model ensembles indicate a more appreciable change around
December 9th/10th. /BR-y
&&
.AVIATION...For the 29/18Z TAFs...LIFR/IFR conditions in fog and
low clouds will persist in west side valleys into this afternoon.
Conditions will likely clear in the Umpqua Basin before the
Rogue/Illinois Valleys see any improvement. While confidence
remains low in clearing for the Rogue/Illinois Valleys, the fog
layer per the 12z KMFR sounding is thinner compared to yesterday
and there isn't as much high level cloud cover inhibiting the
warming of the top of the layer. Thus, there may be a better
chance today for at least a brief period of VFR conditions. The
lower conditions are likely to return this evening and overnight.
However, there is some uncertainty regarding the extent due to a
cold front expected to move into the region tonight.
Elsewhere, VFR conditions prevail and will do so through at least
late tonight. A cold front will move through the area late tonight
into Monday morning. This will bring lowering conditions to coastal
areas around 09-12z, spreading inland early Monday morning. Ahead
of this, low level wind shear (LLWS) will be a concern along the
coast and in the Umpqua Basin, including KOTH and KRBG. This front
will weaken as it moves inland so LLWS is currently not a concern
for areas east and south of the Umpqua Divide. Winds will become
gusty across the east side and higher terrain early Monday
morning. /BR-y
&&
.MARINE...Updated 200 PM PST Sunday 29 Nov 2020...Seas are at a
minimum this afternoon with weak high pressure briefly in place. A
strong cold front will move through the waters late tonight into
early Monday morning. Gusty south winds and a building long period
northwest swell will accompany this frontal passage with steep seas
hazardous to small craft across the waters and gusts late tonight
near gale force north of Cape Arago.
Seas will peak Monday afternoon into the early evening with a heavy
long-period northwest swell of 14 to 17 feet at 15 to 17 seconds.
Seas are expected to diminish Tuesday into early Wednesday morning,
but a thermal trough will develop at the coast with seas remaining
high and steep Tuesday as north winds increase over the waters.
These winds will be strongest south of Gold Beach. Seas then remain
steep over the outer waters as they briefly diminish Tuesday night
into Wednesday morning.
Models remain consistent in indicating a building long period west to
northwest swell Wednesday into Thursday with seas rising rapidly.
This is likely to combine with incoming tide and a shorter period
west-northwest swell at 13 seconds to bring an increased chance of
sneaker waves...with highest risk Wednesday but a continued risk as
seas build into Thursday. -Sven/DW
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Air Stagnation Advisory until 4 AM PST Monday for ORZ023>031.
Wind Advisory from 4 AM to 4 PM PST Monday for ORZ030-031.
CA...Wind Advisory from 4 AM to 4 PM PST Monday for CAZ085.
Pacific Coastal Waters...Small Craft Advisory from 10 PM this
evening to 4 PM PST Tuesday for PZZ350-356.
Small Craft Advisory from 10 PM this evening to 10 PM PST
Tuesday for PZZ370-376.
15/03/16The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 9:05 PM PST | Dense Fog Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine | 13 hr |
Nearby
Wind Advisories in Oregon, 2020Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.